Tardive dyskinesia (TD) appears as mild or severe twitching, shaking, or jerking in the hands, feet, face, or torso. Involuntary blinking, tongue movements, and other unintentional, uncontrollable movements can also be signs of TD.1-3

Your face is making really funny faces. You’re grimacing, you’re half smiling, you’re making really ugly faces. […] It’s just uncontrollable. I never know when and where it’s going to happen.

Patient Tasha W. describes some of her experience with TD symptoms.

What causes TD?

Tardive dyskinesia (TD) is associated with certain prescription medications used to treat mental health or gastrointestinal conditions.1,2

1 in 4 people who are taking certain mental health medications may develop uncontrollable movements of TD Image

Long-term use of some medications to treat schizophrenia, bipolar disorder, depression, and some other conditions can lead to TD.1,2

Receive Updates
Sign up to have information about AUSTEDO® tablets and tardive dyskinesia emailed to you.

You are about to leave this site

You are about to leave AUSTEDO.com and enter a website operated by a third party. Teva is not responsible for and does not control the content contained on this third-party website linked to AUSTEDO.com.

Are you a healthcare professional?

The information on this site is intended for healthcare professionals in the United States. Are you a healthcare professional in the United States?

References: 1. Warikoo N, Schwartz T, Citrome L. Tardive dyskinesia. In: Schwartz TL, Megna J, Topel ME, eds. Antipsychotic Drugs: Pharmacology, Side Effects and Abuse Prevention. Hauppauge, NY: Nova Science Publishers, Inc; 2013:235-258. 2. Waln O, Jankovic J. An update on tardive dyskinesia: from phenomenology to treatment. Tremor Other Hyperkinet Mov. 2013;3:1-11. 3. Sharing the impact of tardive dyskinesia. National Alliance on Mental Illness website. https://notalone.nami.org/post/97568253959/sharing-the-impact-of-tardive-dyskinesia. Accessed September 4, 2019. 4. Tardive dyskinesia. National Alliance on Mental Illness website. https://www.nami.org/Learn-More/Treatment/Mental-Health-Medications/Tardive-Dyskinesia. Accessed September 4, 2019.